Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 71, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 6, 2013, 6:32 PM CDT for Beauregard Parish, Calcasieu Parish, Louisiana; 4 counties in Texas. It was in force for 58 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2013, 6:32 PM CDT (23:32 UTC)
- Expired
- Jun 6, 2013, 7:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Beauregard Parish, LA, Calcasieu Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 62 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 6:33 PM CDT | TSTM WND GST 60 | 7 N Vidor, TX | |
| Jun 6, 6:55 PM CDT | TSTM WND DMG | 1 Wsw De Quincy, LA | DELAYED REPORT FROM OFF DUTY NWS EMPLOYEE THAT OBSERVED 2 TREES DOWN ALONG HIGHWAY 12 NEAR DEQUINCY. TIME ESTIMATED FROM RADAR. |
| Jun 6, 7:00 PM CDT | TSTM WND DMG | Vinton, LA | VINTON PD REPORTED SEVERAL SMALL TREES ACROSS ROADWAY. |
| Jun 6, 7:07 PM CDT | TSTM WND DMG | Sulphur, LA | CALCASIEU EM REPORTED POWER POLES DOWN ON THE WEST SIDE OF SUPHUR ON PICARD ST. |
| Jun 6, 7:23 PM CDT | TSTM WND GST 55 | 4 Se Carlyss, LA | REPORT FROM TUGBOAT CAPTAIN ON MOSS LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2370 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
794
WUUS54 KLCH 062332
SVRLCH
LAC011-019-TXC199-241-351-361-070030-
/O.NEW.KLCH.SV.W.0071.130606T2332Z-130607T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
632 PM CDT THU JUN 6 2013
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL HARDIN COUNTY IN SOUTHEAST TEXAS...
SOUTHEASTERN JASPER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...EVADALE...BUNA...
SOUTHWESTERN NEWTON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES DEWEYVILLE...
NORTHERN ORANGE COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...WEST ORANGE...VIDOR...ORANGE...MAURICEVILLE...
SOUTHWESTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
WESTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...WESTLAKE...VINTON...SULPHUR...STARKS...MOSS
BLUFF...
* UNTIL 730 PM CDT
* AT 632 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...OVER EVADALE...MOVING EAST AT
50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MAURICEVILLE AND DEVILS POCKET BY 640 PM CDT...
HARTBURG...FOREST HEIGHTS AND DEWEYVILLE BY 645 PM CDT...
STARKS...ORANGE AND WEST ORANGE BY 650 PM CDT...
LUNITA BY 655 PM CDT...
VINTON BY 700 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEAST TEXAS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3059 9394 3036 9316 3004 9332 3005 9360
3013 9411 3017 9412 3019 9420 3018 9422
TIME...MOT...LOC 2332Z 289DEG 43KT 3030 9395
$$
RUAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:52 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 6, 3:52 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 352 PM CDT THU JUN 6 2013 .SYNOPSIS...A COLD FRONT IS MOVING INTO OUR FORECAST AREA FROM THE NORTHWEST. STRONG TO SEVERE THUNDERSTORMS HAVE ERUPTED OVER OUR WESTERN ZONES THIS AFTERNOON IN RESPONSE TO A RIGHT REAR QUADRANT OR ENTRANCE REGION OF A SUBTROPICAL JET STREAK. A SEVERE TSTM WATCH IS IN EFFECT UNTIL 10 PM FOR SOUTHEAST TEXAS. THIS FRONT WILL CONTINUE TO WEAKEN AS IT MOVES THROUGH THE AREA TONIGHT. A SUPPORTING UPPER LEVEL TROF WILL PASS THE EASTERN ZONES BEFORE SUNRISE. MOISTURE AND INSTABILITY WILL REMAIN WITH DECENT UPPER LEVEL DIVERGENCE INTO FRIDAY MORNING SO RAIN WILL BE SLOW TO END FROM THE WEST. && .SHORT TERM...BEST CHANCES FOR SHOWERS AND THUNDERSTORMS LOOKS TO BE OVER CEN LA EXTENDING INTO THE ACADIANA AREA TNITE WITH THE AFOREMENTIONED MOISTURE AND LIFT. THETA RIDGING AND SHORTWAVE ENERGY WILL ADD TO OUR CHANCES AS WELL. && .LONG TERM...A FEW SHOWERS AND THUNDERSTORMS WILL LINGER INTO FRIDAY AND SATURDAY AS THE UPPER TROF HANGS OVER THE AREA. EVENTUALLY EARLY NEXT WEEK WILL SEE SOME UPPER LEVEL RIDGING FROM THE WEST COMBINING WITH A REESTABLISHING BERMUDA RIDGE AT THE SURFAC TO GIVE US A DRY UPCOMING WORK WEEK. SWEENEY && .PRELIMINARY POINT TEMPS/POPS... KLCH 70 86 69 86 76 / 50 20 10 20 10 KBPT 74 87 70 89 75 / 40 20 10 10 10 KAEX 68 88 67 90 69 / 60 20 10 10 10 KLFT 69 89 68 90 73 / 50 30 10 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...SVR TSTM WATCH 284 UNTIL 10 PM. GM...NONE. &&
Hazardous weather outlook, Jun 6, 3:09 AM CDT, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 309 AM CDT THU JUN 6 2013 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-070815- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 309 AM CDT THU JUN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS TODAY. THERE IS A CHANCE THAT A FEW MAY BECOME SEVERE WITH THE MAIN THREAT FROM LARGE HAIL AND STRONG GUSTY WINDS. STORMS TODAY WILL ALSO PRODUCE NUMEROUS CLOUD TO GROUND LIGHTNING ALONG WITH TORRENTIAL RAINFALL AT TIMES WHICH WILL CAUSE PONDING OF WATER ON ROAD SURFACES. SLIGHT CHANCE FOR HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 6, 3:31 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL BUNA 30.44N 93.96W
06/06/2013 E0.50 INCH JASPER TX LAW ENFORCEMENT
&&
MOGGEDLocal storm report, Jun 6, 3:41 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
341 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM MARINE TSTM WIND 4 SE INTRACOASTAL CITY 29.74N 92.11W
06/06/2013 E40 MPH VERMILION LA CO-OP OBSERVER
REPORT FROM LELAND BOWMAN LOCK AND DAM.
&&
MOGGEDLocal storm report, Jun 6, 5:04 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
504 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL ORANGE 30.10N 93.76W
06/06/2013 E0.25 INCH ORANGE TX LAW ENFORCEMENT
ORANGE PD REPORTS LOTS OF PEA SIZE HAIL.
&&
MOGGEDLocal storm report, Jun 6, 5:26 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
526 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG COLMESNEIL 30.91N 94.42W
06/06/2013 TYLER TX LAW ENFORCEMENT
SHERIFFS DEPT REPORTS NUMEROUS TREES DOWN FROM COLMESNEIL
TO WOODVILLE.
&&
MOGGEDLocal storm report, Jun 6, 5:55 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
555 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG JASPER 30.92N 94.00W
06/06/2013 JASPER TX LAW ENFORCEMENT
SHERIFFS DEPT REPORTS NUMEROUS TREES DOWN IN THE JASPER
AREA.
&&
MOGGEDLocal storm report, Jun 6, 6:23 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
623 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG MOSS BLUFF 30.30N 93.20W
06/06/2013 CALCASIEU LA PUBLIC
A FEW TREES BLOWN DOWN IN THE MOSS BLUFF AREA
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:50 AM CDT | Areal Flood Advisory | LCH | Rapides | 115 min |
| Jun 6, 2:04 AM CDT | Special Weather Statement | LCH | Rapides | 56 min |
| Jun 6, 2:07 AM CDT | Severe Thunderstorm Warning | LCH | Rapides | 53 min |
| Jun 6, 3:07 AM CDT | Special Weather Statement | LCH | Rapides | 53 min |
| Jun 6, 8:01 AM CDT | Special Weather Statement | LCH | Vernon | 59 min |
| Jun 6, 12:41 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 34 min |
| Jun 6, 1:05 PM CDT | Special Weather Statement | LCH | Lafayette | 25 min |
| Jun 6, 1:14 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Jefferson Davis | 31 min |
| Jun 6, 1:47 PM CDT | Special Weather Statement | LCH | Acadia, Lafayette | 58 min |
| Jun 6, 2:59 PM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 46 min |
| Jun 6, 3:25 PM CDT | Special Marine Warning | LCH | 65 min | |
| Jun 6, 3:25 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 50 min |
| Jun 6, 6:21 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 54 min |
| Jun 6, 6:56 PM CDT | Special Marine Warning | LCH | 64 min | |
| Jun 6, 1:42 PM CDT | Special Weather Statement | LCH | Jasper, Tyler | 48 min |
| Jun 6, 2:23 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 37 min |
| Jun 6, 2:55 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Newton, Tyler | 35 min |
| Jun 6, 3:58 PM CDT | Severe Thunderstorm Warning | LCH | Orange | 32 min |
| Jun 6, 4:02 PM CDT | Areal Flood Advisory | LCH | Orange | 88 min |
| Jun 6, 4:40 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 80 min |
| Jun 6, 5:27 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Newton, Tyler | 63 min |
| Jun 6, 6:10 PM CDT | Severe Thunderstorm Warning | LCH | Hardin | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.